Advanced Search
MyIDEAS: Login to save this paper or follow this series

Monotonicity and the Roy Model

Contents:

Author Info

  • Arnaud Chevalier

    ()
    (Centre for the Economics of Education,LSE)

  • Gauthier Lanot

    ()
    (Keele University, Department of Economics)

Abstract

In this note we study the implications on a bivariate normal Roy Model of two sets of monotonicity hypotheses proposed recently by Manski and Pepper (2000). In that simple context, we show that these hypotheses imply strong restrictions on the correlations structure between the decision and the rewards.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.keele.ac.uk/depts/ec/wpapers/kerp0206.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Centre for Economic Research, Keele University in its series Keele Economics Research Papers with number KERP 2002/06.

as in new window
Length: 16 pages
Date of creation: May 2002
Date of revision:
Publication status: Published in The Manchester School, Vol. 72(4), July 2004, pages 560-567. [ doi:10.1111/j.1467-9957.2004.00408.x ]
Handle: RePEc:kee:kerpuk:2002/06

Contact details of provider:
Postal: Department of Economics, University of Keele, Keele, Staffordshire, ST5 5BG - United Kingdom
Phone: +44 (0)1782 584581
Fax: +44 (0)1782 717577
Email:
Web page: http://www.keele.ac.uk/depts/ec/cer/
More information through EDIRC

Order Information:
Postal: Centre for Economic Research, Research Institute for Public Policy and Management, Keele University, Staffordshire ST5 5BG - United Kingdom
Email:
Web: http://www.keele.ac.uk/depts/ec/cer/pubs_kerps.htm

Related research

Keywords: Roy Model; Monotonicity Conditions;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Griliches, Zvi, 1977. "Estimating the Returns to Schooling: Some Econometric Problems," Econometrica, Econometric Society, vol. 45(1), pages 1-22, January.
  2. Orley Ashenfelter & Colm Harmon & Hessel Oosterbeek, 2000. "A Review of Estimates of the Schooling/Earnings Relationship, with Tests for Publication Bias," NBER Working Papers 7457, National Bureau of Economic Research, Inc.
  3. Neumark, David, 1999. "Biases in twin estimates of the return to schooling," Economics of Education Review, Elsevier, vol. 18(2), pages 143-148, April.
  4. J.D. Angrist & Guido W. Imbens & D.B. Rubin, 1993. "Identification of Causal Effects Using Instrumental Variables," NBER Technical Working Papers 0136, National Bureau of Economic Research, Inc.
  5. repec:att:wimass:8909 is not listed on IDEAS
  6. Manski, Charles F, 1990. "Nonparametric Bounds on Treatment Effects," American Economic Review, American Economic Association, vol. 80(2), pages 319-23, May.
  7. Spence, A Michael, 1973. "Job Market Signaling," The Quarterly Journal of Economics, MIT Press, vol. 87(3), pages 355-74, August.
  8. Charles F. Manski & John V. Pepper, 2000. "Monotone Instrumental Variables, with an Application to the Returns to Schooling," Econometrica, Econometric Society, vol. 68(4), pages 997-1012, July.
  9. Donna K. Ginther, 2000. "Alternative Estimates of the Effect of Schooling on Earnings," The Review of Economics and Statistics, MIT Press, vol. 82(1), pages 103-116, February.
  10. Vijverberg, Wim P. M., 1993. "Measuring the unidentified parameter of the extended Roy model of selectivity," Journal of Econometrics, Elsevier, vol. 57(1-3), pages 69-89.
  11. Card, David, 1999. "The causal effect of education on earnings," Handbook of Labor Economics, in: O. Ashenfelter & D. Card (ed.), Handbook of Labor Economics, edition 1, volume 3, chapter 30, pages 1801-1863 Elsevier.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Gerfin, Michael & Schellhorn, Martin, 2005. "Nonparametric Bounds on the Effect of Deductibles in Health Care Insurance on Doctor Visits – Swiss Evidence," IZA Discussion Papers 1616, Institute for the Study of Labor (IZA).

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:kee:kerpuk:2002/06. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Martin E. Diedrich) The email address of this maintainer does not seem to be valid anymore. Please ask Martin E. Diedrich to update the entry or send us the correct address.

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.